MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG (THCG)

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TOTAL HCG (THCG)
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the elevated total hcg result is unknown.The elevated result was not reproducible.Preanalytical sample handling or a possible sample mix up cannot be ruled out since repeat testing of the initial sample yielded a negative thcg result.Service was sent on site.The technician inspected the system and found crystalized serum around the sample dispense port on the incubation ring cover.He cleaned the buildup and performed an incubation ring empty and fill to confirm that there was no remaining dried serum in any of the unused cuvettes.He performed qc with all results in range and returned the system to operation.Buildup of dried serum around the opening can eventually fall off the cover into the sample cuvette.This may cause contamination of the test sample.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Customer observed a non-reproducible, elevated advia centaur xp total hcg (thcg) result.The elevated result was reported to the physician and the physician questioned the result.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp thcg result.

Brand Name
ADVIA CENTAUR XP TOTAL HCG (THCG)
Common Device Name
TOTAL HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6700820
Report Number1219913-2017-00151
Device Sequence Number11135592
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K92577
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2017
Device Model NumberN/A
Device Catalogue Number1030894
Device Lot Number41046290
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR